Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 14, 2000, 10:11 PM EDT for Duval County, Florida. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 14, 2000, 10:11 PM EDT (02:11 UTC)
- Expired
- May 14, 2000, 10:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 27 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 10:15 PM EDT | Hail 0.75 | Arlington, FL | |
| May 14, 10:30 PM EDT | Hail 0.75 | Craig Muni Arpt, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2006 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 150212 SVRJAX FLC031-150245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1011 PM EDT SUN MAY 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 1045 PM EDT * AT 1011 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS 2 MILES WEST OF FORT CAROLINE...OR ABOUT 5 MILES NORTHEAST OF ARLINGTON...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1045 PM EDT... ARLINGTON AND FORT CAROLINE... FORT GEORGE ISLAND AND FT. GEORGE INLET... ATLANTIC BEACH AND MAYPORT... JACKSONVILLE BEACH... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WIN;DS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3047 8159 3029 8161 3024 8124 3046 8121 $$ SANTOS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:15 PM EDT, 56 minutes earlier.
Area forecast discussion, May 14, 9:15 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 915 PM EDT SUN MAY 14 2000 CONSIDERABLE AFTERNOON/EVENING CONVECTION HAS RESULTED IN EXTREMELY BUSY SHIFT. CONVECTION WAS INITIATED BY PROXIMITY OF WEAK FRONTAL BOUNDARY WITH THE CONVERGENCE OF SEABREEZES...ATMOSPHERIC INSTABILITY AND PWATS AROUND 1.75 INCHES. SUMMERLIKE AMS LINGERING OVER MUCH OF CWA WITH DEWPTS IN THE UPPER 60S OVER EXTREME NE FL/SE GA. WILL UPDATE ZONE PACKAGE SHORTLY ONCE CONVECTION DIES DOWN TO ADJUST POPS AND PERHAPS TWEAK TEMPS. MARINE...BASED ON MARINE DATA...WILL ADJUST WIND DIR AND BRING DOWN SEAS A NOTCH. .JAX... .GA...NONE .FL...NONE MOBBS/SANTOS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:49 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Union | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.